Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bilinear forms on $ H\sp{\infty }$ and bounded bianalytic functions

Author: J. Bourgain
Journal: Trans. Amer. Math. Soc. 286 (1984), 313-337
MSC: Primary 46J15; Secondary 46E15, 47B10
MathSciNet review: 756042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given an arbitrary Radon probability measure on the circle $ \pi $, a generlization of the classical Cauchy transform is obtained. These projections are used to prove that each bounded linear operator from a reflexive subspace of $ {L^1}$ or $ {L^1}(\pi )/{H^1}$ into $ {H^\infty }(D)$ admits a bounded extension. These facts lead to different variants of the cotype-$ 2$ inequality for $ {L^1}(\pi )/{H^1}$. Applications are given to absolutely summing operators and the existence of certain bounded bianalytic functions. For instance, we derive the Hilbert space factorization of arbitrary bounded linear operators from $ {H^\infty }(D)$ into its dual without an a priori approximation hypothesis, thus completing some of the work in [1]. Our methods give new information about the Fourier coefficients of $ {H^\infty }(D \times D)$-functions, thus improving a theorem in [6].

References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, New Banach space properties of the disc algebra and 𝐻^{∞}, Acta Math. 152 (1984), no. 1-2, 1–48. MR 736210, 10.1007/BF02392189
  • [2] John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • [3] U. Haagerup, Bilinear forms on $ {C^\ast}$-algebras, preprint.
  • [4] Sten Kaijser, Some results in the metric theory of tensor products, Studia Math. 63 (1978), no. 2, 157–170. MR 511301
  • [5] S. V. Kislyakov, Two remarks on the equality Π_{𝑝}(𝑋,⋅)=𝐼_{𝑝}(𝑋,⋅), Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 135–148, 266 (Russian, with English summary). Investigations on linear operators and the theory of functions, XI. MR 629837
  • [6] S. V. Kislyakov, Fourier coefficients of boundary values of functions that are analytic in the disc and bidisc, Trudy Mat. Inst. Steklov. 155 (1981), 77–94, 183–185 (Russian). Spectral theory of functions and operators, II. MR 615566
  • [7] -, What is needed for a 0-absolutely summing operator to be nuclear? Lecture Notes in Math., vol. 864, Springer-Verlag, Berlin and New York, 1981, pp. 336-364.
  • [8] Anastasios Mallios, Tensor products and harmonic analysis, Math. Ann. 158 (1965), 46–56. MR 0172133
  • [9] Bernard Maurey, Espaces de cotype (𝑝,𝑞) et théorèmes de relèvement, C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A785–A788 (French). MR 0346510
  • [10] -, Un théorème de prolongement, C. R. Acad. Sci. Paris Sér. A-B 279 (1974), A329-A332.
  • [11] -, Théorèmes de factorisation pour les opérateurs linéaires a valuers dans les espaces $ {L^p}$, Astérique 11 (1979).
  • [12] Bernard Maurey and Gilles Pisier, Séries de variables aléatoires vectorielles indépendantes et propriétés géométriques des espaces de Banach, Studia Math. 58 (1976), no. 1, 45–90 (French). MR 0443015
  • [13] B. S. Mitjagin and A. Pelczynski, On the nonexistence of linear isomorphisms between Banach spaces of analytic functions of one and several complex variables, Studia Math. 56 (1975), 85-96.
  • [14] Benjamin Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207–226. MR 0293384, 10.1090/S0002-9947-1972-0293384-6
  • [15] Aleksander Pełczyński, Banach spaces of analytic functions and absolutely summing operators, American Mathematical Society, Providence, R.I., 1977. Expository lectures from the CBMS Regional Conference held at Kent State University, Kent, Ohio, July 11–16, 1976; Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 30. MR 0511811
  • [16] Albrecht Pietsch, Operator ideals, Mathematische Monographien [Mathematical Monographs], vol. 16, VEB Deutscher Verlag der Wissenschaften, Berlin, 1978. MR 519680
  • [17] Haskell P. Rosenthal, On subspaces of 𝐿^{𝑝}, Ann. of Math. (2) 97 (1973), 344–373. MR 0312222
  • [18] N. Th. Varopoulos, Tensor algebras and harmonic analysis, Acta Math. 119 (1967), 51–112. MR 0240564
  • [19] Nicholas Th. Varopoulos, The Helson-Szegő theorem and 𝐴_{𝑝}-functions for Brownian motion and several variables, J. Funct. Anal. 39 (1980), no. 1, 85–121. MR 593791, 10.1016/0022-1236(80)90022-1

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15, 46E15, 47B10

Retrieve articles in all journals with MSC: 46J15, 46E15, 47B10

Additional Information

Keywords: Bounded analytic function, linear operator factorization
Article copyright: © Copyright 1984 American Mathematical Society